Hyperzincemia from ingestion of denture adhesives

Arzu Tezvergil-Mutluay, Ricardo M. Carvalho, David H. Pashley

Research output: Contribution to journalArticle

22 Scopus citations

Abstract

The purpose of this article is to review the recent literature that documents the serious adverse systemic effects of prolonged, excessive zinc ingestion from the overuse of denture adhesives. This condition causes elevation of serum zinc levels that result in depression of serum copper. The low serum copper levels cause bone marrow depression and widespread sensory and motor neuropathies. Epidemiologic studies revealed the source of excessive zinc intake to be from overuse of denture adhesives. Denture patients must be advised of the risks of prolonged overuse of denture adhesives.

Original languageEnglish (US)
Pages (from-to)380-383
Number of pages4
JournalJournal of Prosthetic Dentistry
Volume103
Issue number6
DOIs
StatePublished - Jun 1 2010

ASJC Scopus subject areas

  • Dentistry(all)

Fingerprint Dive into the research topics of 'Hyperzincemia from ingestion of denture adhesives'. Together they form a unique fingerprint.

  • Cite this

    Tezvergil-Mutluay, A., Carvalho, R. M., & Pashley, D. H. (2010). Hyperzincemia from ingestion of denture adhesives. Journal of Prosthetic Dentistry, 103(6), 380-383. https://doi.org/10.1016/S0022-3913(10)60081-9